North Carolina, 2012

Hail in North Carolina, May 23, 2012

May 23, 2012 · NWS AKQ · 3 events in 3 counties and zones

Scattered severe thunderstorms in advance of a frontal boundary produced large hail across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a frontal boundary produced large hail across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 23, 2:59 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, May 23, 2:59 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT WED MAY 23 2012

.SYNOPSIS...
LOW PRESSURE AND UNSETTLED CONDITIONS WILL PERSIST ACROSS THE AREA
THROUGH THURSDAY. HIGH PRESSURE BUILDS INTO THE REGION FRIDAY THROUGH
SUNDAY...BRINGING WARM AND MAINLY DRY CONDITIONS FOR THE MEMORIAL
DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SVR TSTM WATCH 292 HAS BEEN ISSUED FOR ALL OF NE NC THRU 9PM. UPR-LVL
CUTOFF LOW CENTERED OVR CENTRAL NC WILL SLOWLY MOVE NEWRD THRU
THIS EVNG. CONVECTION HAS HAD TROUBLE DEVELOPING OVR MUCH OF THE
FA THUS FAR THIS AFTN (ASIDE FROM ISO TSTM OVR NORTHERN AREAS) DUE
TO A PERSISTENT CLOUD SHIELD OVR THE REGION...BUT CLEARING SKIES
ARE MOVING IN FROM THE SOUTH AS SHOWN BY VIS SATELLITE IMAGERY.
DIFFERENTIAL HEATING BNDRY IN CONJUNCTION WITH MID-LVL IMPULSE
ROTATING AROUND THE CUTOFF LOW WILL HELP TO INITIATE CONVECTION
OVR NEXT FEW HRS. ANY TSTMS THAT DEVELOP WILL BE SLOW MOVING DUE
TO WEAK STEERING FLOW ALOFT...SO HEAVY RAINFALL IS POSSIBLE AS
PWATS ARE AROUND 1.5". MAIN SVR THREATS ARE LARGE HAIL AND
DAMAGING WINGS. SHWRS AND A FEW TSTMS ARE EXPECTED TO CONTINUE
INTO THE OVRNGT HRS WHILE SLOWLY DIMINISHING. LOWS WILL RANGE IN
THE 60S ACROSS THE AREA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
UNSTABLE ATM WILL REMAIN OVER THE AREA INTO THU. SOME STRATUS AND
FOG WILL BE PSBL THU MRNG BUT NOT AS WIDESPREAD AS IT WAS THIS
MRNG. MAIN UPR-LVL S/W WILL PULL NE OF THE AREA BY THU AFTN...BUT
ADDITIONAL UPSTREAM S/W MAY HELP TO TRIGGER CONVECTION AS WEAK SFC
BNDRY REMAINS OVR THE AREA. CAPPED POPS AT 40-50% AS MID-LVL MOISTURE
FINALLY DECREASES. HIGH TEMPS IN THE LWR TO MID 80S. FOR
FRI...UPR-LVL RIDGE BLDS OVR THE EASTERN CONUS LEADING TO MAINLY
DRY CONDS OVR THE MID ATLANTIC ASIDE FROM A POSSIBLE MCS
TRAVELING OVR THE RIDGE. TEMPS WARM INTO THE MID 80S INLAND...UPR
70S TO LWR 80S OVR THE COAST AND LWR EASTERN SHORE. WARMING TREND
CONTINUES INTO THE HOLIDAY WEEKEND AS UPR-LVL HEIGHTS RISE ALONG
THE EASTERN SEABOARD. WILL MAINTAIN A DRY FORECAST FOR SAT WITH
HIGHS APPROACHING 90 INLAND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A MID-LEVEL ANTICYCLONE WILL PREVAIL FOR THE LATER HALF OF THE
HOLIDAY WEEKEND INTO EARLY NEXT WEEK BRINGING WARM AND HUMID
CONDITIONS TO THE MID ATLANTIC REGION. HIGH TEMPERATURES ARE
EXPECTED TO BE IN THE UPPER 80S TO LOW 90S (SLIGHTLY COOLER ALONG
THE IMMEDIATE ATLANTIC COAST) SUNDAY THROUGH TUESDAY...WITH LOW
TEMPERATURES IN THE MID 60S TO AROUND 70. A DRY FORECAST WILL BE
MAINTAINED...BUT MCS ACTIVITY NORTH OF THE REGION COULD ROUND THE
FRONT SIDE (NW FLOW REGION) OF THE MID-LEVEL HIGH AND CLIP THE AREA
SATURDAY NIGHT OR SUNDAY NIGHT. A COLD FRONT APPROACHES FROM THE
NORTHWEST LATE TUESDAY INTO TUESDAY NIGHT BRINGING A CHANCE OF
THUNDERSTORMS. AT THIS POINT THE FRONT IS PROGGED TO DROP INTO THE
CAROLINAS BY THE MIDDLE OF NEXT WEEK WITH TEMPERATURES REMAINING ON
THE WARM SIDE OF SEASONAL AVERAGES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
WILL MAINLY HAVE VFR/MVFR CONDITIONS THIS AFTN THRU THU...AS UPR
LO PRES AREA AND INSTABILITY COULD PRODUCE SCATTERED SHOWERS AND
TSTMS. ISLTD IFR/LIFR CIGS/VSBYS POSSIBLE LATE TNGT AND ERLY THU
MORNG...ESPLY AT PHF/SBY. MAINLY VFR CONDITIONS...WITH THE
EXCEPTION OF ERLY MORNG STRATUS AND FOG...SHUD THEN PREVAIL FM FRI
AFTN THRU THE UPCOMING WEEKEND...AS HI PRES ALOFT BLDS INTO AND
OVR THE AREA.

&&

.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. WILL CONTINUE WITH A
GENERALLY SE OR S FLO THRU THE FCST PERIOD...INCLUDING THE HOLIDAY
WEEKEND. SFC HI PRES SETTING UP AND SITTING OFF THE MID ATLC CST FM
LATE THU THRU MON...WILL PROVIDE SE/S/SW WNDS 15 KT OR LESS ACRS THE
MARINE AREA. WAVES WILL BE 1 TO 2 FT AND SEAS WILL BE 2 TO 4 FT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...AJZ
AVIATION...TMG
MARINE...TMG
Hazardous weather outlook, May 23, 2:07 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT WED MAY 23 2012

VAZ048-049-060>098-241915-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
307 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634>638-650-652-654-656-658-241915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
307 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER
AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-241915-
CURRITUCK SOUND-
307 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-241915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
307 PM EDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-241915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
307 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS
MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 2:44 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT WED MAY 23 2012

MDZ021-232000-
DORCHESTER MD-
344 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DORCHESTER COUNTY...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HURLOCK...MOVING NORTHWEST AT 10 TO 15 MPH.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. WIND GUSTS TO 40 MPH AND LOCALLY HEAVY DOWNPOURS
ARE ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3867 7582 3859 7589 3862 7599 3865 7596
      3866 7596 3868 7594 3870 7590 3871 7585

44
Special weather statement, May 23, 4:06 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT WED MAY 23 2012

VAZ063-064-071-232145-
CAROLINE VA-HANOVER VA-HENRICO VA-
506 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORMS OVER HENRICO AND HANOVER COUNTIES MOVING
NORTHWEST...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR GLEN ALLEN...OR ABOUT OVER ASHLAND...
MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
ELMONT AT 520 PM EDT...ASHLAND AT 545 PM EDT.

WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING AND HAIL ARE EXPECTED WITH THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE
LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3782 7773 3796 7745 3767 7732 3757 7751

JFOSTER
Special weather statement, May 23, 5:10 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT WED MAY 23 2012

VAZ063-064-071-072-232245-
CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-
610 PM EDT WED MAY 23 2012

...ADDITIONAL THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS...PRODUCING HEAVY DOWNPOURS...FROM
STUDLEY TO LAKESIDE...OR FROM 8 MILES NORTHEAST OF MECHANICSVILLE TO
MECHANICSVILLE...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  GLEN ALLEN AROUND 620 PM EDT...
  MANGOHICK AROUND 645 PM EDT...

THE RUNOFF FROM THE RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3768 7715 3758 7745 3776 7752 3787 7717

44
Special weather statement, May 23, 5:40 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
640 PM EDT WED MAY 23 2012

NCZ030-232300-
BERTIE NC-
640 PM EDT WED MAY 23 2012

...STRONG THUNDERSTORM APPROACHING BERTIE COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MARTIN COUNTY...OR ABOUT OVER
WILLIAMSTON...MOVING NORTH AT 15 TO 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR QUITSNA AT 700 PM EDT.

EXPECT HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LOCALLY HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3587 7690 3590 7693 3585 7700 3585 7704
      3587 7705 3592 7703 3594 7705 3592 7711
      3593 7718 3604 7717 3595 7684 3584 7690

44
Special weather statement, May 23, 6:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EDT WED MAY 23 2012

NCZ012-232345-
NORTHAMPTON NC-
701 PM EDT WED MAY 23 2012

...THUNDERSTORMS MOVING INTO NORTHAMPTON COUNTY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 18 MILES SOUTHWEST OF GARYSBURG TO
RICH SQUARE...OR FROM 12 MILES SOUTHWEST OF HALIFAX TO RICH
SQUARE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  RICH SQUARE AROUND 710 PM EDT...
  WOODLAND AROUND 730 PM EDT...
  GARYSBURG AROUND 745 PM EDT...

EXPECT GUSTY WINDS...OCCASIONAL LIGHTNING AND HEAVY RAINFALL IN THE
PATH OF THESE STORMS. SMALL HAIL IS ALSO POSSIBLE.

LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3621 7739 3624 7738 3632 7745 3630 7750
      3630 7756 3632 7758 3635 7759 3640 7755
      3648 7765 3648 7777 3651 7791 3654 7791
      3654 7733 3651 7713 3622 7725 3621 7730
      3616 7731

44

The radar

The Norfolk radar (KAKQ), 113 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Bertie

When
May 23, 6:05 PM EST
Where
Bertie County, 1.12 mi W of Quitsna
Measured
2 in hail
Reported by
Public
Coordinates
35.970, -77.090

Hen egg size hail was reported.

Hail, Hertford

When
May 23, 6:55 PM EST
Where
Hertford County, 0.89 mi SW of Ahoskie Jernigan Arp
Measured
1 in hail
Reported by
Public
Coordinates
36.260, -76.990

Quarter size hail was reported.

Hail, Gates

When
May 23, 7:30 PM EST
Where
Gates County, 0.56 mi W of Eure
Measured
1 in hail
Reported by
Public
Coordinates
36.430, -76.860

Quarter size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385734, 385735, 385736.